MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 4X10; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 4X10; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX0410
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2021
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during an endovascular coil embolization procedure targeting an anterior communicating artery (acom) aneurysm, there was resistance reported while advancing the 4mm x 10cm orbit galaxy complex xtrasoft coil (640cx0410 / 30432548) inside the concomitant echelon¿ 10 microcatheter (medtronic) at the proximal shaft of the microcatheter.It was reported that prior to the issue with the complaint coil, other orbit galaxy coils were successfully used with the microcatheter; continuous flush was maintained through the microcatheter.The complaint coil was removed from the patient.There was no damage observed on the coil.When the microcatheter was removed, there was no damage noted on the microcatheter.Excessive force was not applied to the complaint device.The reported issue resulted in a 5-minute delay.There was no report of any patient adverse event or complication.The complaint device was returned for analysis.During the microscopic inspection, the coil was observed to be in a stretched condition.Based on the result of the product analysis completed on 06-may-2022, the event has been deemed reportable as a "malfunction.".
 
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.Initial reporter phone and email address were not provided / reported.[conclusion]: the healthcare professional reported that during an endovascular coil embolization procedure targeting an anterior communicating artery (acom) aneurysm, there was resistance reported while advancing the 4mm x 10cm orbit galaxy complex xtrasoft coil (640cx0410 / 30432548) inside the concomitant echelon¿ 10 microcatheter (medtronic) at the proximal shaft of the microcatheter.It was reported that prior to the issue with the complaint coil, other orbit galaxy coils were successfully used with the microcatheter; continuous flush was maintained through the microcatheter.The complaint coil was removed from the patient.There was no damage observed on the coil.When the microcatheter was removed, there was no damage noted on the microcatheter.Excessive force was not applied to the complaint device.The reported issue resulted in a 5-minute delay.There was no report of any patient adverse event or complication.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: a non-sterile 4mm x 10cm orbit galaxy complex xtrasoft coil was received.Visual inspection was performed.The hypotube was observed kinked at 96 cm and 97 cm from the proximal end; no other damages or anomalies were observed during the visual inspection.The observed kinked sections may be related to the reported issue that the complaint coil was impeded in the microcatheter.The complaint device underwent microscopic inspection.Under magnification, the embolic coil component is observed in stretched condition inside the introducer.It is possible that the embolic coil became stretched as a result of inadvertent force exerted on it during the removal of the coil from the microcatheter.Although further evaluation could not be performed, the observations during the visual and microscopic inspections are consistent with the issue reported in the complaint.The reported issue was confirmed.However, there is no indication that the issue reported is a result of a defect inherently related to the device.A review of manufacturing documentation associated with this lot (30432548) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: if unusual friction is noticed during advancement or retraction of the microcoil system, verify the clear tab is unlocked and pulled out from the re-sheathing tool approximately 1 in.If unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.After flushing, reinsert the introducer into the infusion catheter hub if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw, and examine the delivery catheter system.Gently insert the introducer tip into the rhv until it can go no further and is in close alignment with the hub of the infusion microcatheter.Gently tighten the rhv main valve around the introducer sheath to prevent back-flow of blood.Visually inspect the alignment of the introducer tip and the microcatheter hub to ensure they have not slipped apart.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The stretched condition of the embolic coil was not originally reported in the complaint.The exact cause of the observed stretched condition of the embolic coil component cannot be conclusively determined; however, it is possible that some force may have been inadvertently applied during the attempt to remove the coil from the microcatheter that may have resulted in the embolic coil component stretching as noted during the microscopic inspection.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 4mm x 10cm orbit galaxy complex xtrasoft coil left the manufacturing facility with the embolic coil in stretched condition as observed under microscopic magnification.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG CMPLX XTRASOFT COIL 4X10
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14324553
Report Number3008114965-2022-00326
Device Sequence Number11936469
Product Code KRD
UDI-Device Identifier10886704030645
UDI-Public10886704030645
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number640CX0410
Device Catalogue Number640CX0410
Device Lot Number30432548
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2022
Initial Report FDA Received Date05/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON¿ 10 MICROCATHETER (MEDTRONIC)
Patient SexUnknown